Item


A Pair-Approximation Model for Spatial Patterns in Tree Populations with Asymmetrical Resource Competition

A pair-approximation model for the spatial dynamics of a height-structured tree population is defined on a regular lattice where each site can be in 1 of 3 states: empty (gap site), occupied by an immature tree, and occupied by a mature tree. The nonlinearities are associated with resource competition effects of mature trees on immature ones (asymmetric competition) affecting the mortality of the latter but not their growth. The survival-extinction transition of the forest is expressed; the early dynamics of colonization are described in terms of local densities. Predictions of the pair-approximation model are compared with results from numerical simulations of cellular automata

The authors thank two anonymous referees for their comments. This work was partially supported by the research projects MTM2008-06349-C03-02 (J.L.G-D, J.S.) and MTM2011-27739-C04-03 (J.S.) of the Spanish government and 2009SGR-345 of the Generalitat de Catalunya (J.S.)

© Mathematical Population Studies, 2013, vol. 20, núm. 4, p. 175-191

Taylor and Francis

Author: Garcia-Domingo, Josep L.
Saldaña Meca, Joan
Date: 2013 October 2
Abstract: A pair-approximation model for the spatial dynamics of a height-structured tree population is defined on a regular lattice where each site can be in 1 of 3 states: empty (gap site), occupied by an immature tree, and occupied by a mature tree. The nonlinearities are associated with resource competition effects of mature trees on immature ones (asymmetric competition) affecting the mortality of the latter but not their growth. The survival-extinction transition of the forest is expressed; the early dynamics of colonization are described in terms of local densities. Predictions of the pair-approximation model are compared with results from numerical simulations of cellular automata
The authors thank two anonymous referees for their comments. This work was partially supported by the research projects MTM2008-06349-C03-02 (J.L.G-D, J.S.) and MTM2011-27739-C04-03 (J.S.) of the Spanish government and 2009SGR-345 of the Generalitat de Catalunya (J.S.)
Format: application/pdf
ISSN: 0889-8480 (versió paper)
1547-724X (versió electrònica)
Document access: http://hdl.handle.net/10256/11249
Language: eng
Publisher: Taylor and Francis
Collection: MICINN/PN 2012-2015/MTM2011-27739-C04-03
AGAUR/2014-2016/2014 SGR-345
Reproducció digital del document publicat a: http://dx.doi.org/10.1080/08898480.2013.831698
Articles publicats (D-IMA)
Is part of: © Mathematical Population Studies, 2013, vol. 20, núm. 4, p. 175-191
Rights: Tots els drets reservats
Subject: Anàlisi espacial (Estadística)
Spatial analysis (Statistics)
Boscos i silvicultura -- Models matemàtics
Forests and forestry -- Mathematical models
Title: A Pair-Approximation Model for Spatial Patterns in Tree Populations with Asymmetrical Resource Competition
Type: info:eu-repo/semantics/article
Repository: DUGiDocs

Subjects

Authors